Research Article | Open Access
Geometric Properties of a Class of Analytic Functions Defined by a Differential Inequality
Let be the class of analytic functions defined in the open unit disk and normalized by . For in , let , where and . In the present paper, we find conditions under which functions in the class are starlike of order , .
Let denote the class of all functions that are analytic in the open unit disk and are normalized by the conditions . We denote by the subclass of consisting of functions which are univalent in and denote by , , the class of functions in which are starlike of order in . Analytically,Note that is the usual class of starlike (with respect to the origin) functions in and we denote it simply by . We say that , , if and , for all . It is well known that the functions in are close-to-convex and hence univalent in [1, 2].
In 1972, Ozaki and Nunokawa  studied the class , which is defined aswhere in . They proved that for . Several researchers studied this class (e.g., see [4–8]) and obtained many significant results.
Recently, Obradovic and Ponnusamy  investigated another class where and in . They obtained certain inclusion relations, characterization formula, and coefficient conditions. They also posed a question about the starlikeness of the functions in the class . The purpose of the present paper is to answer this question. In fact, we study a more general class where in , , and . We find conditions on , , and involved in the class under which members of are starlike of a given order , . We remark that the class follows essentially from the class studied by Baricz and Ponnusamy  by taking ; however, we will study those issues for the class which are not studied by the authors for .
2. Main Results
Let denote the class of analytic functions in such that for , where . With , we set : is analytic, in and for . Functions in are called Schwarz functions. Obviously, implies that in , for .
We begin with the following result.
Lemma 1. Let be in . Then, in whenever .
Proof. As , there exists a Schwarz function such that Since , . If we setwhere is an analytic function in with , then (5) is equivalent tofrom which we getor, equivalently,Solving this equation for , we obtainNow, using the fact that , it follows thatThe inequality (11) is equivalent to which givesfor all whenever .
In the next result, we find the range of values of for which implies that , .
Theorem 2. Let be in . Then, for , where satisfies the inequality
Proof. From (8), we getwhereTherefore,Also, in view of (11), we obtainTherefore,Now, the desired result follows, ifBy using , and and carrying out some simplifications, we conclude that (20) is equivalent to (14).
If and , then Theorem 2 gives the following.
Corollary 3. If is in , and then in , whenever .
Setting , , and in Theorem 2, we obtain the following.
Corollary 4. If is in , and then in , whenever .
In the following theorem, we find conditions under which functions in the class belong to , .
Theorem 5. Let be in and let . Then, for , provided .
Proof. As , from (8) and (10), we getNow, is equivalent toUsing (21) in (22), we getor, equivalently,If we denote the left-hand side of (24) by and let then, in view of the rotation invariance property of the set , we obtain that (22) holds if .
A simple calculation gives Now, by the parallelogram Law, , we have Using the fact that in , we getThus, , if .
Taking , in Theorem 5, we get the following result.
Corollary 6. Let be as in Theorem 5. Then, provided .
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
- K. Noshiro, “On the theory of Schlicht functions,” Journal of the Faculty of Science, Hokkaido University, vol. 2, no. 3, pp. 129–155, 1934-1935.
- S. E. Warchawski, “On the higher derivatives at the boundary in conformal mapping,” Transactions of the American Mathematical Society, vol. 38, no. 2, pp. 310–340, 1935.
- S. Ozaki and M. Nunokawa, “The Schwarzian derivative and univalent functions,” Proceedings of the American Mathematical Society, vol. 33, no. 2, pp. 392–394, 1972.
- M. Obradović, “A class of univalent functions,” Hokkaido Mathematical Journal, vol. 27, no. 2, pp. 329–335, 1998.
- M. Obradovic, S. Ponnusamy, V. Singh, and P. Vasundhra, “Univalency, starlikeness and convexity applied to certain classes of rational functions,” Analysis: International Mathematical Journal of Analysis and its Applications, vol. 22, no. 3, pp. 225–242, 2002.
- S. Ponnusamy and P. Vasundhra, “Univalent functions with missing Taylor coefficients,” Hokkaido Mathematical Journal, vol. 33, no. 2, pp. 341–355, 2004.
- S. Ponnusamy and P. Vasundhra, “Criteria for univalence, starlikeness and convexity,” Annales Polonici Mathematici, vol. 85, no. 2, pp. 121–133, 2005.
- V. Singh, “On a class of univalent functions,” International Journal of Mathematics and Mathematical Sciences, vol. 23, no. 12, pp. 855–857, 2000.
- M. Obradovic and S. Ponnusamy, “A class of univalent functions defined by a differential inequality,” Kodai Mathematical Journal, vol. 34, no. 2, pp. 169–178, 2011.
- Á. Baricz and S. Ponnusamy, “Differential inequalities and Bessel functions,” Journal of Mathematical Analysis and Applications, vol. 400, no. 2, pp. 558–567, 2013.
Copyright © 2015 Manpreet Kaur et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.